MAUDE Adverse Event Report: AMBU A/S ASCOPE 4 BRONCHO SLIM; FLEXIBLE VIDEO BRONCHOSCOPE

AMBU A/S ASCOPE 4 BRONCHO SLIM; FLEXIBLE VIDEO BRONCHOSCOPE
Model Number 476001000
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Malfunction
Event or Problem Description
Jamming of the tip extender resulting in fracture of tip within the endotracheal tube.The thumb operated tip flexor/extender became jammed in hyper acute flexion position.It was then impossible to extract the scope conventionally.When a little firm pressure was applied to extract the scope, the device fractured at the level of the tip, with the tip remaining at the bifurcation of the endotracheal tube.The entire tip was removed at the end of the case intact after extubation.The patient was unharmed but the double lumen tube was compromised and an additional uneventful bronchoscopy was performed at the end of the case to verify that there was no foreign body in the distal bronchi.Patient outcome not affected.
 
Additional Manufacturer Narrative
The defective device has not been returned for investigation.Verification was done on a retention sample by inserting a sufficient lubricated insertion cord into a 37 fr double lumen tube.The lubricated insertion cord is able to move smoothly within the intubation tube, hence it is not possible to verify the reported failure from the retention sample.Investigation on the fractured part of the tip inside dlt is still in progress.From the preliminary investigation result, it is suspected that the user was not aware that the tip of the main tube was inside dlt which led to user's impression that the tip extender was jammed.However, a jammed tip extender will not lead to fracture of the main tube.The ifu has a warning information about withdrawal of ascope 4 broncho.The user should keep the distal tip in the neutral and non-deflected position.The user should not operate the control lever, as this may result in injury to the patient and/or damage to the endoscope.Further, according to the ifu for ascope 4 broncho family the user should always make sure that the bending section is in a straight position (neutral/non-deflected) and excessive force should not be used when withdrawing the endoscope.Ambu will keep monitoring this issue and take actions if necessary.

Brand Name
ASCOPE 4 BRONCHO SLIM
Common Device Name
FLEXIBLE VIDEO BRONCHOSCOPE
Manufacturer (Section D)
AMBU A/S
baltorpbakken 13
ballerup, dnk 2750
DA  2750
MDR Report Key14948915
Report Number1220828-2022-00009
Device Sequence Number20556914
Product Code EOQ
UDI-Device Identifier05707480135479
UDI-Public05707480135479
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/07/2022
Report Date (Section F) 06/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number476001000
Device Catalogue Number476001000
Device Lot Number1000568014
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date06/11/2022
Event Location Hospital
Date Report to Manufacturer06/11/2022
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date07/07/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown